Missouri, 2019Damaging Wind in Missouri, June 16, 2019
June 16, 2019 · NWS MEG · 1 event in 1 county or zone
The remnants of a previous outflow boundary interacted with an unstable atmosphere to trigger a lone severe thunderstorm across portions of the Missouri Bootheel during the late afternoon hours of June 16th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The remnants of a previous outflow boundary interacted with an unstable atmosphere to trigger a lone severe thunderstorm across portions of the Missouri Bootheel during the late afternoon hours of June 16th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 16, 2:36 PM CST, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 16, 2:36 PM CST, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
336 PM CDT Sun Jun 16 2019
.DISCUSSION...
A steamy afternoon across the Mid-South at this hour.
Temperatures generally range from the upper 80s to 90 degrees.
The hottest spot is currently West Memphis, AR where the heat
index has crept into the triple digits over the past hour.
Convection has been largely confined near an outflow boundary over
over north Mississippi today. Storms have remained sub severe so
far, with winds peaking around 40 mph with the strongest of
cores. Latest KNQA radar shows storms just beginning to fire up
to our west over east-central Arkansas. This activity is expected
to push into northeast Arkansas and then lift through northwest
Tennessee through this evening. A few storms could be strong
to severe with damaging winds as the main threat. After sundown,
most activity should come to an end.
Monday through Wednesday...
Broad upper level split flow will result in unsettled weather
through this timeframe. The first of multiple shortwaves is
progged to move through the region tomorrow afternoon and into
the early morning hours on Tuesday. The best height falls will
occur across the northern half of the area. The aforementioned
area will have the best chance of strong to possibly a couple
severe storms on Monday, with damaging winds as the main threat.
Expect highs in the mid to upper 80s.
A weak surface low will track across the Ozarks on Tuesday and
stall a boundary out across the area. This will serve as a focus
for storms on Tuesday. However, coverage should be a bit lower
than Monday as heights will build behind the exiting wave by late
afternoon. Another subtle shortwave will move into the Lower
Mississippi Valley on Wednesday and spawn more widespread
convection.
Models are now hinting at yet another more pronounced shortwave
pivoting through the area on Thursday in addition to a deepening
surface low tracking near St. Louis. This wave will have more of a
positive tilt to it, and a surface trough moving into the Mid-
South. With quite a bit of instability and moderate dynamics,
organized strong to severe storms are possible on Thursday. Will
go ahead and add that to the HWO.
Friday through next Weekend...
We will finally see a brief break from the clouds and
precipitation, but that means the heat will turn up on Friday.
Heat indices will hit the triple digits west of the Mississippi
River on Friday with upper 90s across the rest of the area. Would
not be surprised if a couple of spots in northeast Arkansas meet
105F heat advisory criteria on Friday as a 590dm ridge builds in.
By Saturday, the upper level pattern will become unsettled once
again as a shortwave, embedded in southwest flow aloft, approaches
the area from the west. Multiple waves will rotate through the
Mid-South through early next week with good chances for showers
and thunderstorms each day.
AC3
&&
.AVIATION...
18Z TAFs
Short term convection-allowing models (CAMs) continued to
struggle with evolution of TSRA over the Arklamiss, into north MS
this morning, often failing to initialize ongoing convection.
18Z MEM TAF delayed TSRA onset to 20Z, to account for possible
development along the northwest flank of TSRA moving through north
MS. Confidence not great however, given comparatively more stable
appearance to the cumulus field on GOES visible imagery, and
overlying convective cirrus from TSRA to south.
PWB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jun 16, 2:39 PM CST, 1 hour 26 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
339 PM CDT Sun Jun 16 2019
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-172245-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
339 PM CDT Sun Jun 16 2019
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...This Afternoon and Tonight
A few strong storms will be possible this afternoon into the early
evening hours. The primary hazard will be damaging winds.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Additional strong storms will be possible across portions of the
Mid-South Monday, Wednesday, and Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
AC3
In the hours before
Local storm report, Jun 16, 3:26 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
426 PM CDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND GST 2 ENE JONESBORO 35.83N 90.65W
06/16/2019 M58 MPH CRAIGHEAD AR ASOS
MEASURED 50KT WIND GUST.
&&
KRFLocal storm report, Jun 16, 3:33 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
433 PM CDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND DMG BAY 35.74N 90.56W
06/16/2019 CRAIGHEAD AR TRAINED SPOTTER
TRAINED SPOTTER REPORTER AN OVERTUTNED SEMI ON
INTERSTATE 555 - NEAR MILE MARKER 31.
&&
KRFSpecial weather statement, Jun 16, 3:33 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Memphis TN
433 PM CDT Sun Jun 16 2019
ARZ026-028-162215-
Craighead AR-Mississippi AR-
433 PM CDT Sun Jun 16 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 515 PM CDT
FOR...
Southeastern Craighead County in eastern Arkansas...
Northwestern Mississippi County in eastern Arkansas...
At 433 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Keiser, moving
northeast at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southeastern Craighead and northwestern Mississippi
Counties should monitor this storm closely.
LAT...LON 3575 8993 3573 8996 3570 8996 3570 9038
3600 9028 3600 8977
TIME...MOT...LOC 2133Z 213DEG 15KT 3572 9016Special weather statement, Jun 16, 3:52 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Memphis TN
452 PM CDT Sun Jun 16 2019
MOZ113-115-162245-
Pemiscot MO-Dunklin MO-
452 PM CDT Sun Jun 16 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 PM CDT
FOR...
Pemiscot County in southeastern Missouri...
Southeastern Dunklin County in southeastern Missouri...
At 452 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located 7 miles southwest of
Deering, or 8 miles west of Steele, moving northeast at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Pemiscot and southeastern Dunklin Counties should monitor
this storm closely.
LAT...LON 3640 8967 3641 8962 3640 8959 3635 8956
3634 8957 3634 8962 3632 8962 3630 8960
3625 8964 3625 8970 3624 8971 3621 8967
3600 8983 3600 9015 3639 8996 3639 8975
3643 8973
TIME...MOT...LOC 2152Z 222DEG 26KT 3612 8999Local storm report, Jun 16, 4:01 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
501 PM CDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND DMG BAY 35.74N 90.56W
06/16/2019 CRAIGHEAD AR TRAINED SPOTTER
TRAINED SPOTTER REPORTED STRUCTURAL DAMAGE TO DOLLAR
GENERAL IN BAY, AR.
&&
KRFSpecial weather statement, Jun 16, 4:03 PM CST, 2 minutes before
Special Weather Statement
National Weather Service Memphis TN
503 PM CDT Sun Jun 16 2019
ARZ009-MOZ113-162230-
Clay AR-Dunklin MO-
503 PM CDT Sun Jun 16 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 PM CDT
FOR...
Northeastern Clay County in eastern Arkansas...
Northeastern Dunklin County in southeastern Missouri...
At 503 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Corning, moving
northeast at 10 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Clay and northeastern Dunklin Counties should
monitor this storm closely.
LAT...LON 3663 8996 3661 8996 3640 9025 3640 9062
3650 9056 3650 9022 3654 9021 3655 9019
3659 9019 3663 9015
TIME...MOT...LOC 2203Z 224DEG 9KT 3645 9050Thunderstorm Wind, Pemiscot
- When
- June 16, 4:05 PM CST to 4:10 PM CST
- Where
- Pemiscot County, 1.26 mi SSW of Holland to 1.1 mi ESE of Holland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 36.053, -89.880
Large tree limbs and power lines down in town.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Illinois, June 16, 20191 death · $49,000 · 1 in hail · 8 events
- Tornadoes and Flooding in Texas, June 16, 2019$887,000 · EF1 · 48 events
- Lightning Strike in Alabama, June 16, 20191 death · 1 event
- Tornadoes in Ohio, June 16, 2019$310,000 · EF1 · 4 events
- Flash Flooding and Flooding in Ohio, June 16, 20191 injured · $292,000 · 7 events
- Flash Flooding and Flooding in Ohio, June 16 to 17, 2019$108,000 · 58 kt wind · 33 events
- Flash Flood and Flood in Kentucky, June 16 to 17, 2019$155,000 · 4 events
- Flash Flooding and Flooding in Indiana, June 16 to 17, 2019$96,000 · 1.25 in hail · 11 events
- Flash Flooding and Damaging Winds in Kentucky, June 16, 2019$42,000 · 50 kt wind · 14 events
- Flash Flood and Hail in Texas, June 16, 2019$35,000 · 1.75 in hail · 9 events
- Hail and Damaging Winds in Arkansas, June 16, 2019$40,000 · 1 in hail · 5 events
- Tornadoes and Damaging Winds in Pennsylvania, June 16, 2019EF1 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 827875.